Alert archive / Georgia / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 162, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at May 13, 2017, 10:36 AM EDT for Lee County, Terrell County, Worth County, Georgia. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 13, 2017, 10:36 AM EDT (14:36 UTC)
- Expired
- May 13, 2017, 11:15 AM EDT
- In force
- 39 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Lee County, GA, Terrell County, GA, Worth County, GA
The radar
The Robins AFB radar (KJGX), 117 km from the middle of the area, began a volume at 14:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 2.6 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 209 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 969 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 206 m²/s²
- 0-3 km storm-relative helicity
- 192 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.8
The text
As transmitted.
555
WUUS52 KTAE 131436
SVRTAE
GAC177-273-321-131515-
/O.NEW.KTAE.SV.W.0162.170513T1436Z-170513T1515Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tallahassee FL
1036 AM EDT SAT MAY 13 2017
The National Weather Service in Tallahassee has issued a
* Severe Thunderstorm Warning for...
Lee County in southwestern Georgia...
Northeastern Terrell County in southwestern Georgia...
Northwestern Worth County in south central Georgia...
* Until 1115 AM EDT
* At 1035 AM EDT, a severe thunderstorm was located near Leesburg,
moving east at 35 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Leesburg, Smithville, Warwick, Sasser, Bronwood, Chokee, Bridges
Crossroad, Jordan Place, Starksville, Scrutchins, Olivers Mill,
Neyami, Philema, Mossy Dell, Oakfield and Chickasawhatchee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3187 8434 3192 8434 3191 8392 3188 8393
3186 8393 3186 8394 3185 8394 3184 8391
3171 8389 3170 8440 3192 8441 3192 8439
TIME...MOT...LOC 1435Z 259DEG 27KT 3177 8427
HAIL...0.75IN
WIND...60MPH
$$
ADL1 follow-up statement
644
WWUS52 KTAE 131500
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
1100 AM EDT SAT MAY 13 2017
GAC273-131509-
/O.CAN.KTAE.SV.W.0162.000000T0000Z-170513T1515Z/
Terrell GA-
1100 AM EDT SAT MAY 13 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN TERRELL COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3183 8423 3192 8423 3191 8392 3188 8393
3186 8393 3186 8394 3185 8394 3184 8391
3171 8389 3170 8425
TIME...MOT...LOC 1459Z 259DEG 27KT 3181 8406
$$
GAC177-321-131515-
/O.CON.KTAE.SV.W.0162.000000T0000Z-170513T1515Z/
Lee GA-Worth GA-
1100 AM EDT SAT MAY 13 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 AM EDT
FOR LEE AND NORTHWESTERN WORTH COUNTIES...
At 1059 AM EDT, a severe thunderstorm was located 8 miles northeast
of Leesburg, moving east at 30 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Leesburg, Warwick, Starksville, Scrutchins, Chokee, Neyami, Philema,
Jordan Place, Mossy Dell and Oakfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3183 8423 3192 8423 3191 8392 3188 8393
3186 8393 3186 8394 3185 8394 3184 8391
3171 8389 3170 8425
TIME...MOT...LOC 1459Z 259DEG 27KT 3181 8406
HAIL...0.75IN
WIND...60MPH
$$
ADLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 10:31 AM EDT, 5 minutes earlier.
Area forecast discussion, May 13, 10:31 AM EDT, 5 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
1031 AM EDT Sat May 13 2017
.NEAR TERM [Through Today]...
The 7 am regional surface analysis showed a 1006 mb low
approaching Columbus, GA, with a trailing "cold front" through
Pensacola, FL and into the central Gulf of Mexico. Vapor imagery
and upper air data showed a weakening, positive-tilt trough from
north GA through southern MS. 500 mb winds along the southern
flank of this trough (i.e. over our area) were around 50 knots, so
at least a marginal threat of damaging wind gusts persists.
However, marginal buoyancy and the expectation of a gradual
weakening of the winds aloft and Q-G forcing should limit the
overall threat, and it's likely any severe storm threat will end
during the afternoon.
The PoP forecast is a little tricky as the morning PBL is very
moist, but the air above 600 mb is extremely dry. Additionally,
none of the CAMs initialized this morning's convection well...a
common problem when the synoptic scale pattern has been disrupted
by an earlier MCS (such as the QLCS that moved through our
forecast area last evening). We expect the highest PoPs will be
this morning, especially in south GA where the southern end of a
relatively weak QLCS was moving quickly eastward. Elsewhere we
expect scattered, randomly-distributed showers to develop in the
moisture-rich PBL. However, it seems likely that all but a handful
of convective cells attempting to grow much above 15,000 ft AGL
will weaken as much drier air squelches the updrafts. We've
adjusted this morning's rain chances to account for recent
satellite/radar trends, as well as the marked drying aloft. Rain
chances will diminish from west to east this afternoon as the
mixed layer dries and the best Q-G forcing shifts to our east.
&&
.PREV DISCUSSION [644 AM EDT]...
.SHORT TERM [Tonight Through Monday]...
All shower and thunderstorm activity associated with the
aforementioned system should come to an end across the southeast
Big Bend by midnight. Starting on Sunday, deep layer ridging will
build into the region with highs in the upper 80s on Sunday and
the lower 90s on Monday. Overnight lows will dip into the low to
mid 60s each night.
.LONG TERM [Monday Night Through Saturday]...
Deep layer ridging will prevail through the week, with above
average highs and little to no rain.
.AVIATION [Through 12Z Sunday]...
Scattered showers and thunderstorms will continue to develop this
morning ahead of a cold front that will sweep from west to east
across the Tri-State area today. All TAF sites may briefly
experience a shower or thunderstorm with the best chance at DHN
and ABY this morning and TLH and VLD this afternoon. Winds will
be gusty from the southwest to west.
.MARINE...
Small craft operators should exercise caution through today as
winds will remain around 15 to 20 knots. Beginning tonight, light
winds and low seas will prevail through next week.
.FIRE WEATHER...
Dispersion will be high this afternoon mainly due to strong
transport winds. Otherwise, with minimum relative humidity values
well above critical levels, there are no fire weather concerns.
.HYDROLOGY...
Average rainfall amounts will range from 0.25"-0.75" through
tonight. Isolated higher amounts between 1"-2" will remain
possible, especially in the Suwannee Valley. These amounts will
not result in any impacts along area rivers, with all local rivers
and creeks expected to remain below Action stage. After today,
mentionable rainfall is not expected through next week.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 86 63 89 63 91 / 50 20 0 0 0
Panama City 80 69 81 70 82 / 30 0 0 0 0
Dothan 84 63 88 65 91 / 30 10 0 0 0
Albany 84 63 87 63 92 / 70 20 0 0 0
Valdosta 85 62 88 61 91 / 60 30 0 0 0
Cross City 83 65 89 63 92 / 50 10 10 0 0
Apalachicola 83 67 85 68 86 / 30 0 0 0 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through late tonight for Coastal Bay-
Coastal Franklin-Coastal Gulf-South Walton.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...Fournier
SHORT TERM...Harrigan
LONG TERM...Harrigan
AVIATION...Barry
MARINE...Harrigan
FIRE WEATHER...Barry
HYDROLOGY...HarriganIn the hours before
Special weather statement, May 13, 9:27 AM EDT, 1 hour 9 minutes before
Special Weather Statement National Weather Service Tallahassee FL 927 AM EDT SAT MAY 13 2017 ALZ067-GAZ121>123-142-131415- Henry AL-Randolph GA-Calhoun GA-Clay GA-Early GA- 927 AM EDT SAT MAY 13 2017 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL HENRY COUNTY IN SOUTHEASTERN ALABAMA...SOUTHERN CLAY...SOUTHWESTERN RANDOLPH... NORTHWESTERN CALHOUN AND NORTHWESTERN EARLY COUNTIES IN SOUTHWESTERN GEORGIA UNTIL 1015 AM EDT/915 AM CDT/... At 926 AM EDT/826 AM CDT/, National Weather Service doppler radar indicated a a strong thunderstorm near Fort Gaines, moving east at 30 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Fort Gaines, Edison, Bellville, Bluffton, Harrisons Mill, Shorterville, Barnes, Parksville, Zetto, Carnegie, Hayes, Moye, Pecan, Randolph Co A/p, Fountain Bridge, Goffs Mill, Shivers Mill, Coleman, Jones Crossing and Suttons Corner. LAT...LON 3146 8512 3160 8511 3178 8470 3152 8464 TIME...MOT...LOC 1326Z 249DEG 27KT 3155 8502 ADL
Special weather statement, May 13, 10:02 AM EDT, 34 minutes before
Special Weather Statement National Weather Service Tallahassee FL 1002 AM EDT SAT MAY 13 2017 GAZ122>125-131445- Randolph GA-Dougherty GA-Terrell GA-Calhoun GA- 1002 AM EDT SAT MAY 13 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DOUGHERTY... SOUTHEASTERN RANDOLPH...CENTRAL CALHOUN AND SOUTHERN TERRELL COUNTIES IN SOUTHWESTERN GEORGIA UNTIL 1045 AM EDT... At 1002 AM EDT, National Weather Service doppler radar indicated a a strong thunderstorm over Edison, or 8 miles west of Morgan, moving east at 35 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Morgan, Dawson, Edison, Shellman, Sasser, Parksville, Bridges Crossroad, Herod, Ducker, Cordrays Mill, Clarks Mill, Dawson Municipal A/P, Fountain Bridge, Goffs Mill, Shivers Mill, Aycock Mill, Martins Crossroads, Chickasawhatchee, Dickey and Doverel. LAT...LON 3150 8478 3171 8477 3181 8434 3151 8434 TIME...MOT...LOC 1402Z 255DEG 30KT 3158 8473 ADL
Special weather statement, May 13, 10:21 AM EDT, 15 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1021 AM EDT SAT MAY 13 2017
GAZ124-126-131500-
Lee GA-Terrell GA-
1021 AM EDT SAT MAY 13 2017
...SIGNIFICANT WEATHER ADVISORY FOR LEE AND CENTRAL TERRELL COUNTIES
UNTIL 1100 AM EDT...
At 1021 AM EDT, National Weather Service doppler radar indicated a a
strong thunderstorm over Dawson, moving east at 30 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Dawson, Leesburg, Albany, Smithville, Sasser, Bronwood, Stocks,
Bridges Crossroad, Century, Herod, Jordan Place, Yeomans, Clarks
Mill, Dawson Municipal A/P, Starksville, Byne Crossroads, Scrutchins,
Armena, Oakville and Olivers Mill.
LAT...LON 3191 8410 3165 8408 3164 8448 3187 8449
3191 8438 3187 8434 3192 8434
TIME...MOT...LOC 1421Z 254DEG 23KT 3177 8441
ADLThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 9:27 AM EDT | Special Weather Statement | TAE | Clay | 48 min |
| May 13, 10:02 AM EDT | Special Weather Statement | TAE | Calhoun, Terrell | 43 min |
| May 13, 10:21 AM EDT | Special Weather Statement | TAE | Lee, Terrell | 39 min |
| May 13, 11:52 AM EDT | Severe Thunderstorm Warning | TAE | Ben Hill, Irwin | 38 min |
| May 13, 12:55 PM EDT | Special Weather Statement | TAE | Colquitt | 50 min |
| May 13, 1:14 PM EDT | Severe Thunderstorm Warning | TAE | Berrien, Colquitt, Cook | 46 min |
| May 13, 1:50 PM EDT | Special Weather Statement | TAE | Lanier, Lowndes | 40 min |
| May 13, 4:09 PM EDT | Special Weather Statement | TAE | Brooks, Thomas | 51 min |
| May 13, 4:56 PM EDT | Special Weather Statement | TAE | Irwin | 49 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.